Alert archive / Puerto Rico / Small Craft Advisories in 2018
Small Craft Advisory 1, NWS JSJ
NWS JSJ issued this small craft advisory at Jan 2, 2018, 2:25 PM CST. It took effect at Jan 4, 2018, 12:00 AM CST. It was in force for 113 min.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2018, 2:25 PM CST (20:25 UTC)
- In effect from
- Jan 4, 2018, 12:00 AM CST
- Expired
- Jan 4, 2018, 1:53 AM CST
- In force
- 113 min
- Issued by
- NWS JSJ
The text
As transmitted.
947 WHCA72 TJSJ 022025 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 425 PM AST Tue Jan 2 2018 ...A moderate northerly swell will begin to affect the outer local Atlantic waters by late Wednesday night... AMZ710-030430- /O.NEW.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 425 PM AST Tue Jan 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM AST THURSDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 2 AM to 6 PM AST Thursday. * WINDS...Southeast winds at 10 to 15 knots * WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
058 WHCA72 TJSJ 030116 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 916 PM AST Tue Jan 2 2018 ...A moderate northerly swell will begin to affect the outer local Atlantic waters by late Wednesday night... AMZ710-030930- /O.CON.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 916 PM AST Tue Jan 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM AST THURSDAY... * WINDS...Southeast winds at 10 to 15 knots * WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
705 WHCA72 TJSJ 030819 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 419 AM AST Wed Jan 3 2018 ...A moderate northerly swell will begin to affect the outer local Atlantic waters by late tonight... AMZ710-031630- /O.CON.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 419 AM AST Wed Jan 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM AST THURSDAY... * WINDS...Southeast winds at 10 to 15 knots * WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
049 WHCA72 TJSJ 031618 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1218 PM AST Wed Jan 3 2018 ...A moderate northerly swell will begin to affect the outer local Atlantic waters later tonight... AMZ710-040030- /O.CON.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1218 PM AST Wed Jan 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM AST THURSDAY... * WINDS...Southeast winds at 10 to 15 knots * WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
891 WHCA72 TJSJ 032030 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 430 PM AST Wed Jan 3 2018 ...A moderate northerly swell will begin to affect the outer local Atlantic waters later tonight... AMZ710-040430- /O.CON.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 430 PM AST Wed Jan 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM AST THURSDAY... * WINDS...Southeast winds at 10 to 15 knots * WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
419 WHCA72 TJSJ 040152 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 952 PM AST Wed Jan 3 2018 ...A moderate northerly swell will begin to affect the outer local Atlantic waters overnight... AMZ710-041000- /O.CON.TJSJ.SC.Y.0001.180104T0600Z-180104T2200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 952 PM AST Wed Jan 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM AST THURSDAY... * WINDS...Southeast winds at 10 to 15 knots * WAVES/SEAS...Seas at 5 to 7 feet in a northern swell with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
754 WHCA72 TJSJ 040753 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 353 AM AST Thu Jan 4 2018 AMZ710-040900- /O.CAN.TJSJ.SC.Y.0001.000000T0000Z-180104T2200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 353 AM AST Thu Jan 4 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in San Juan has cancelled the Small Craft Advisory. However, small crafts should exercise caution due to seas up to 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 2:17 PM CST, 8 minutes earlier.
Area forecast discussion, Jan 2, 2:17 PM CST, 8 minutes before
Area Forecast Discussion National Weather Service San Juan PR 417 PM AST Tue Jan 2 2018 .SYNOPSIS...A stable and relative dry airmass will continue to prevail across the region through at least late Wednesday, when a polar trough is forecast to amplify from the west over the region. Low level winds will shift from east to southeast in response to the aformentioned polar trough. && .SHORT TERM...Tonight through Thursday...The dry air mass will continue to prevail over the local region through at least late Wednesday, limiting rains across the local forecast area. On Wednesday night, model guidance suggest a strong surface low pressure moving along the eastern U.S. inducing a southerly wind flow across the islands, which is forecast to pool tropical moisture from the south. Southerly winds will also generate a slight increase on max temperatures mainly along the northern half of Puerto Rico. .LONG TERM...Friday through Wednesday...Computer models indicated a frontal boundary and associated frontal trough will remain across the southeastern Bahamas and northern Hispaniola Friday and Saturday. However the proximity of these systems will induce a moist southeast wind flow across the region. As a result, periods of showers will be affecting the local region both days. For Sunday through Wednesday next week, upper level ridge is forecast to build north of the area. This will result in relatively fair weather conditions across the northeast Caribbean throughout this period. && .AVIATION...VFR conditions will continue to prevail across all terminal through at least 03/06Z. Winds will turn to the east to southeast ahead of an approaching cold front with VCSH/SHRA possible on Wednesday. && .MARINE...A surface high pressure across the eastern Atlantic will create an moderate easterly wind flow through Wednesday maintaining seas between 3 to 5 feet and winds up to 15 kts are expected for most of local waters. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 86 75 86 / 20 30 30 20 STT 74 84 74 83 / 20 30 30 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...CAM LONG TERM....EM
Hazardous weather outlook, Jan 2, 3:54 AM CST, 10 hours 31 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 411 AM AST martes 2 de enero de 2018 AMZ710>745-PRZ001>013-031030- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 411 AM AST martes 2 de enero de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Viento...Vientos sostenidos hasta 20 mph a traves de las aguas mar afuera del Caribe en la porcion suroeste del area de pronostico. .Olas...Se espera oleaje picado de hasta 6 pies a traves de las aguas mar afuera del Caribe en la porcion suroeste del area de pronostico. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las costas del norte de Puerto Rico, Culebra y el tercio este de Vieques. .Dias Dos a Siete...miercoles a lunes Se espera un riesgo alto de corrientes marinas para el norte de Puerto Rico el miercoles en la noche y jueves y nuevamente desde el sabado hasta lunes. Se espera oleaje sobre los 7 pies comenzando temprano el sabado en las aguas mar afuera del Atlantico. Vientos sobre 20 mph se moveran hacia las aguas mar afuera el proximo fin de semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-031030- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 411 AM AST martes 2 de enero de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para algunas de las playas de Santa Cruz y San Thomas. .Dias Dos a Siete...miercoles a lunes Un riesgo alto de corrientes marinas se anticipa en Santa Cruz comenzando el domingo. Se espera oleaje sobre los 7 pies comenzando temprano el sabado en las aguas mar afuera del Atlantico. Vientos sobre 20 mph se moveran hacia las aguas mar afuera el proximo fin de semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
Nearby
Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.